Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 6, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 25, 2005, 5:33 PM CDT for Navarro County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2005, 5:33 PM CDT (22:33 UTC)
- Expired
- Apr 25, 2005, 6:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 112 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 2:20 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 252234
TORFWD
TXC349-252315-
/O.NEW.KFWD.TO.W.0006.050425T2233Z-050425T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
534 PM CDT MON APR 25 2005
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
NAVARRO COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 615 PM CDT
* AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
DEVELOPING TORNADO 11 MILES NORTH OF BARRY...OR ABOUT 6 MILES SOUTH
OF ENNIS...MOVING EAST AT 50 MPH. THIS STORM HAS A HISTORY OF
PRODUCING TORNADOES AND GOLFBALL SIZE HAIL IN ELLIS COUNTY.
* THE TORNADO IS EXPECTED TO BE NEAR...
9 MILES NORTH OF CORSICANA BY 545 PM
KERENS BY 600 PM
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
DO NOT LEAVE SHELTER TO USE YOUR CAR TO OUTRUN A TORNADO. CARS ARE
EASILY TOSSED AND CRUSHED BY TORNADO WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY EVENING FOR
CENTRAL TEXAS.
LAT...LON 3202 9607 3189 9630 3216 9675 3233 9639
3229 9629 3225 9628 3221 9617 3217 9617
3214 9612 3210 9612 3206 9606
$$
65/DD1 follow-up statement
000
WWUS54 KFWD 252253
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
553 PM CDT MON APR 25 2005
TXC349-252315-
/O.CON.KFWD.TO.W.0006.000000T0000Z-050425T2315Z/
NAVARRO TX-
553 PM CDT MON APR 25 2005
...A TORNADO WARNING CONTINUES UNTIL 615 PM CDT FOR NAVARRO COUNTY...
AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED NEAR EMHOUSE...OR ABOUT
6 MILES NORTHWEST OF CORSICANA...MOVING SOUTHEAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
CORSICANA AND 6 MILES NORTHEAST OF RETREAT BY 600 PM
7 MILES NORTHEAST OF MUSTANG BY 605 PM
POWELL...MILDRED AND 7 MILES NORTHEAST OF NAVARRO BY 610 PM
EUREKA...GOODLOW AND 6 MILES SOUTHWEST OF KERENS BY 615 PM
IN ADDITION TO TORNADOES, LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY EVENING FOR
CENTRAL TEXAS.
LAT...LON 3202 9607 3191 9629 3217 9672 3233 9639
3229 9629 3225 9628 3221 9617 3217 9617
3214 9612 3210 9612 3206 9606
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 25, 1:40 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Apr 25, 1:40 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 140 PM CDT MON APR 25 2005 .DISCUSSION...A SIGNIFICANT SEVERE WEATHER EVENT POSSIBLE ACROSS NORTH CENTRAL TEXAS LATE THIS AFTERNOON AND EVENING. AT 18Z DRY LINE EXTENDED FROM NEAR WICHITA FALLS TO JUNCTION. SFC LOW BETWEEN LUBBOCK AND CHILDRESS WILL MOVE SOUTHEAST TO SOUTH OF WICHITA FALLS BY 00Z. HIGH SHEAR AND STEEP LAPSE RATES ARE ALREADY IN PLACE ACROSS NORTH TEXAS. THE MODEL ARE BEGINNING TO SUGGEST LOCALLY BACKED WINDS AND DEW POINT POOLING FROM 21-00Z FROM DENTON AND COOKE COUNTIES EASTWARD ALONG THE RED RIVER. SHOULD THIS OCCUR..THE GREATEST THREAT OF SEVERE WEATHER WILL BE IN THIS AREA...WITH LARGE HAIL...STRAIGHT LINE DAMAGING WINDS AND TORNADOES POSSIBLE. SO FAR THE ONLY NEGATIVE TO SEVERE WEATHER OCCURRENCE IS THE CONVECTION IN SOUTH TEXAS... WHICH HAS LIMITED THE LOW LEVEL MOISTURE RETURN. SO THERE IS SOME QUESTION AS TO HOW WIDESPREAD THE SEVERE WEATHER WILL BE. GOOD CU FIELD ON VISIBLE SATELLITE SUGGESTS COLD POOL SPREADING RAPIDLY SOUTHEAST TOWARD THE DRY LINE ACROSS WESTERN NORTH TEXAS. RIGHT NOW WE EXPECT THUNDERSTORM DEVELOPMENT TO BEGIN AROUND 21Z ALONG THE DRY LINE...WITH STORMS BECOMING MORE NUMEROUS AS THEY SPREAD EASTWARD INTO DEEPER LOW LEVEL MOISTURE. WINDS WILL BECOME NORTHWEST LATER TONIGHT AS SURFACE LOW MOVES EAST OF THE REGION. NEXT CHANCE OF THUNDERSTORMS WILL BE FRIDAY NIGHT AND SATURDAY. 59 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 50 72 50 78 / 50 10 0 0 WACO, TX 50 75 51 80 / 50 10 0 0 PARIS, TX 48 70 48 77 / 60 10 0 0 DENTON, TX 47 71 48 77 / 50 10 0 0 MCKINNEY, TX 48 71 49 77 / 50 10 0 0 DALLAS, TX 50 72 50 78 / 50 10 0 0 TERRELL, TX 49 72 50 78 / 60 10 0 0 CORSICANA, TX 52 72 51 79 / 60 10 0 0 TEMPLE, TX 53 76 52 81 / 50 10 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && /59
Hazardous weather outlook, Apr 25, 1:55 PM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE FORT WORTH TX 155 PM CDT MON APR 25 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260900- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 155 PM CDT MON APR 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS...SOME SEVERE WITH VERY LARGE HAIL... DAMAGING WINDS TO 70 MPH...AND POSSIBLY A FEW TORNADOES ...WILL DEVELOP ALONG AN APPROACHING DRYLINE...OR 50 MILES EITHER SIDE OF A BOWIE...BRIDGEPORT...MINERAL WELLS...STEPHENVILLE LINE BY 4PM OR SHORTLY THEREAFTER. A FEW SUPERCELLS STORMS ARE EXPECTED...THROUGH EARLY EVENING...BEFORE INCREASING IN COVERAGE AND FORMING A BROKEN SQUALL LINE WITH EMBEDDED SUPERCELLS...BY 6 PM TOWARDS THE INTERSTATE 35 CORRIDOR...INCLUDING ALL OF THE DALLAS-FORT WORTH METROPLEX. THE POTENTIAL FOR SEVERE WEATHER WILL PERSIST ACROSS EASTERN PORTIONS OF NORTH TEXAS WELL INTO THE EVENING HOURS. THREATS WILL CONTINUE TO BE VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH...AND A FEW TORNADOES ...AS PERSISTENT...STRONG WIND SHEAR AND INSTABILITY REMAIN OVER THE REGION...ALONG WITH A FEW SURFACE BOUNDARIES. GULF MOISTURE WILL CONTINUE TO SURGE NORTHWARD INTO NORTH TEXAS THE REMAINDER OF THE DAY AND THIS EVENING. FURTHERMORE...INCREASING LIFT FROM AN UPPER LEVEL DISTURBANCE AND DRYLINE WILL INTERACT WITH THESE FEATURES FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. A FEW OUTFLOW BOUNDARIES PERSIST ACROSS SOME AREAS FROM EARLIER STORMS...ALONG WITH A STATIONARY WARM FRONTAL BOUNDARY. THESE BOUNDARIES MAY ENHANCE THE POTENTIAL FOR TORNADOES WITH SEVERE STORMS THAT ARE ROTATING. .DAYS TWO THROUGH SEVEN... ANOTHER SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS ACROSS WESTERN SECTIONS OF NORTH TEXAS FRIDAY NIGHT...THEN OVERSPREADING THE REMAINDER OF THE REGION SATURDAY INTO SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED WITH DEVELOPING STORMS OVER WESTERN SECTIONS OF NORTH TEXAS BY 3 OR 4 PM CDT....THEN FURTHER EAST ACROSS THE REMAINDER OF NORTH TEXAS BY 6 PM CDT AND AFTER.
In the hours before
Special weather statement, Apr 25, 4:21 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 421 PM CDT MON APR 25 2005 TXZ103-104-252145- COLLIN-DENTON- 421 PM CDT MON APR 25 2005 ...SIGNIFICANT WEATHER UPDATE... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF SHADY SHORES...OR OVER CORINTH...MOVING EAST AT 35 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Local storm report, Apr 25, 4:59 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
459 PM CDT MON APR 25 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0435 PM TORNADO CEDAR HILL 32.58N 96.96W
04/25/2005 DALLAS TX TRAINED SPOTTER
STRONG STORMS IN SOUTHERN DALLAS COUNTY WITH TORNADO ON
THE GROUND AT 435PMLocal storm report, Apr 25, 5:02 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
502 PM CDT MON APR 25 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0500 PM TORNADO MEAYPEARL 32.32N 97.01W
04/25/2005 ELLIS TX TRAINED SPOTTER
TORNADO ON GROUND FROM STORM CHASER (SPOTTER)Special weather statement, Apr 25, 5:06 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 506 PM CDT MON APR 25 2005 TXZ121-135-146-252330- HENDERSON-KAUFMAN-NAVARRO- 506 PM CDT MON APR 25 2005 ...SIGNIFICANT WEATHER UPDATE... AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG AND SEVERE THUNDERSTORMS OVER MAYPEARL AND 10 MILES WEST OF HILLSBORO. THESE STORMS WERE MOVING TO THE EAST SOUTHEAST AT 25 MPH. SEVERE THUNDERSTORM OR TORNADO WARNINGS MAY BE NEEDED FOR HENDERSON...KAUFMAN...AND NAVARRO COUNTIES BY 615 PM AS THESE STORMS APPROACH. CITIES IN THE PATH OF THIS STORM INCLUDE ANGUS...ATHENS...BARRY... BLOOMING GROVE...CANEY CITY...CORSICANA...COTTONWOOD...CRANDALL... DAWSON...EUSTACE...FORNEY...GRAYS PRAIRIE...GUN BARREL CITY... KAUFMAN...KEMP...KERENS...MABANK...MALAKOFF...NAVARRO...SEVEN POINTS...TERRELL AND TRINIDAD. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, Apr 25, 5:06 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TEXT NATIONAL WEATHER SERVICE FORT WORTH TX 506 PM CDT MON APR 25 2005 TXZ121-135-146-252330- HENDERSON-KAUFMAN-NAVARRO- 506 PM CDT MON APR 25 2005 ...SIGNIFICANT WEATHER UPDATE... AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG AND SEVERE THUNDERSTORMS OVER MAYPEARL AND 10 MILES WEST OF HILLSBORO. THESE STORMS WERE MOVING TO THE EAST SOUTHEAST AT 25 MPH. SEVERE THUNDERSTORM OR TORNADO WARNINGS MAY BE NEEDED FOR HENDERSON...KAUFMAN...AND NAVARRO COUNTIES BY 615 PM AS THESE STORMS APPROACH. CITIES IN THE PATH OF THIS STORM INCLUDE ATHENS...BARRY...BLOOMING GROVE...CORSICANA...AND TERRELL.
Local storm report, Apr 25, 5:22 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
522 PM CDT MON APR 25 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0521 PM HAIL FERRIS 32.54N 96.66W
04/25/2005 1.00 INCH ELLIS TX TRAINED SPOTTERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 2:58 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 62 min |
| Apr 25, 3:01 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 44 min |
| Apr 25, 3:28 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 62 min |
| Apr 25, 3:33 PM CDT | Severe Thunderstorm Warning | FWD | Johnson | 57 min |
| Apr 25, 4:03 PM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Apr 25, 4:08 PM CDT | Tornado Warning | FWD | Tarrant | 37 min |
| Apr 25, 4:16 PM CDT | Tornado Warning | FWD | Johnson | 44 min |
| Apr 25, 4:26 PM CDT | Tornado Warning | FWD | Dallas, Ellis | 34 min |
| Apr 25, 4:40 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 65 min |
| Apr 25, 4:54 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 67 min |
| Apr 25, 4:56 PM CDT | Tornado Warning | FWD | Ellis | 49 min |
| Apr 25, 5:03 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 30 min |
| Apr 25, 5:17 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 45 min |
| Apr 25, 5:28 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 65 min |
| Apr 25, 5:44 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 16 min |
| Apr 25, 5:45 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 55 min |
| Apr 25, 6:10 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 54 min |
| Apr 25, 6:28 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 64 min |
Nearby
Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.